Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the completeness of a method of potentials in elastodynamics


Authors: Ronald Y. S. Pak and Morteza Eskandari-Ghadi
Journal: Quart. Appl. Math. 65 (2007), 789-797
MSC (2000): Primary 74B05, 35Q72; Secondary 35L05
DOI: https://doi.org/10.1090/S0033-569X-07-01074-X
Published electronically: October 17, 2007
MathSciNet review: 2370361
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the theoretical foundation of a compact scalar potential method in three-dimensional classical elastodynamics is substantiated. Beginning with a derivation of two basic lemmas on the decomposition and integration of wave solutions and vector fields which are apt to be of interest to general mechanics and analysis, the treatment proceeds to a proof of the completeness of the proposed representation as well as its extension to non-zero body forces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 74B05, 35Q72, 35L05

Retrieve articles in all journals with MSC (2000): 74B05, 35Q72, 35L05


Additional Information

Ronald Y. S. Pak
Affiliation: Department of Civil, Environmental and Architectural Engineering, University of Colorado, Boulder, Colorado 80309-0428
Email: pak@colorado.edu

Morteza Eskandari-Ghadi
Affiliation: Civil Engineering Department, University of Science and Technology of Mazandaran, Iran
Email: ghadi@ustmb.ac.ir

DOI: https://doi.org/10.1090/S0033-569X-07-01074-X
Keywords: Elasticity, completeness, potentials, mechanics, wave equation, vector calculus, elastodynamics, Helmholtz, solenoidal field, Laplacian
Received by editor(s): May 24, 2007
Published electronically: October 17, 2007
Dedicated: A tribute to Eli Sternberg
Article copyright: © Copyright 2007 Brown University
The copyright for this article reverts to public domain 28 years after publication.


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website